Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 384, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 1, 2013, 6:07 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2013, 6:07 PM CDT (23:07 UTC)
- Expired
- Aug 1, 2013, 6:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Forrest County, MS, Lamar County, MS
The radar
The Mobile radar (KMOB), 123 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:16 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Aug 1, 3:16 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 316 PM CDT THU AUG 1 2013 .SHORT TERM... SURFACE HIGH PRESSURE IS SITTING OFF TO OUR NORTHWEST WITH A STRONG UPPER HIGH LOCATED OVER THE SOUTHWESTERN U.S. A WEAK FRONTAL BOUNDARY HAS PASSED THROUGH OUR AREA AND WILL BE MAKING ITS WAY TO THE COAST THIS EVENING. SOME ISOLATED AFTERNOON SHOWERS HAVE FORMED ALONG AND SOUTH OF THE WEAK FRONT. THESE ARE EXPECTED TO DISSIPATE QUICKLY WITH SUNSET TONIGHT AND WANING DIURNAL HEATING. THE SLIGHTLY DRIER AIR BROUGHT IN BY THE FRONT WILL ALLOW TEMPERATURES TO SINK TO NEAR 70 ACROSS THE AREA TONIGHT...MUCH BETTER THAN THE MID 70S SEEN LAST NIGHT. LOWS WERE ADJUSTED UP JUST A BIT AS MAVMOS TEMPS WERE LOOKING TOO LOW. NORTHERLY FLOW WILL BE LIGHT OVERNIGHT AND SKIES WILL BE MOSTLY CLEAR ALLOWING SOME PATCHY FOG TO FORM IN THE MORNING HOURS NEAR DAWN. FRIDAY WILL BE QUIET AS THE FRONT WILL BE FAR ENOUGH SOUTH AND RELATIVELY DRIER MID LEVEL AIR REMAINS OVER THE AREA. TEMPERATURES WILL AGAIN BE IN THE MID TO UPPER 90S WITH HEAT INDICES AS HIGH AS 102. THESE WILL BE PRETTY MUCH THE SAME CONDITIONS SEEN ON SATURDAY TOO. SATURDAY NIGHT HOWEVER...A FRONT WILL APPROACH MISSISSIPPI FROM THE NORTHWEST AS THE UPPER LOW IN CANADA SHIFTS FURTHER TO THE EAST. AS OF NOW THE ASSOCIATED RAIN IS EXPECTED TO HOLD TO THE NORTH OF THE CWA TIL SUNLIGHT ON SUNDAY. /10/ .LONG TERM...SATURDAY THROUGH NEXT THURSDAY...MODELS AGREE IN DEPICTING STUBBORN RIDGING HANGING OVER THE FORECAST AREA FROM THE WEST THROUGH THE MID AND EXTENDED PORTIONS OF THE FORECAST...BUT UNCERTAINTY IN HOW THINGS WILL EXACTLY PAN-OUT DO EXIST THROUGH THE PERIOD. THE BEST RAIN CHANCES CURRENTLY LOOK TO BE ON THE EASTERN PERIPHERY OF THIS RIDGE AS NORTHERLY FLOW TRIES TO SETUP OVER THIS REGION. HOWEVER IF THE RIDGE BUILDS DEEPER INTO THE REGION SOONER...AS SUGGESTED BY THE ECMWF...RAIN CHANCES COULD INDEED BECOME MORE SCARCE AREA WIDE. THAT SAID...INCREASED MOISTURE AT 850MB (THETA-E READINGS BETWEEN 344-350K) OVER THE AREA SUNDAY AFTERNOON AND AGAIN TUESDAY AFTERNOON...COULD PERHAPS YIELD MORE OR AT LEAST A BETTER CHANCE OF DIURNAL CONVECTION ACROSS THE FORECAST AREA. THIS...IN ADDITION TO A WEAKENING BOUNDARY TRYING TO IMPEDE UPON MY NORTHERN ZONES LATE MONDAY AND EVENTUALLY WASHING OUT ON TUESDAY. AS FAR AS TEMPERATURES GO...I DIDN'T STRAY FAR FROM GFS GUIDANCE. OVERALL...HIGHS EACH AFTERNOON WILL CLIMB INTO THE MIDDLE 90S WITH PLENTY OF HUMIDITY PRESENT AS DEW POINTS GENERALLY SIT AROUND 70F. THESE FORECAST HIGHS COULD OBVIOUSLY BE LOWER IF CONVECTION OCCURS...OR COULD BE A BIT HIGHER IF DRIER CONDITIONS (IN TERMS OF RAINFALL) ENSUE WITH LESS CLOUD COVER PRESENT. LOWS EACH NIGHT WILL REMAIN MILD AND ONLY FALL INTO THE MIDDLE 70S. /19/ && .AVIATION... VFR CONDITIONS WILL CONTINUE TODAY. ISOLATED SHRA/TSRA ONGOING ALONG AND SOUTH OF I-20 THROUGH THIS AFTERNOON BEFORE DIMINISHING THIS EVENING. NORTHERLY WINDS AROUND 5-7KTS WILL PREVAIL THROUGH THE AFTERNOON. SOME LOCAL MVFR CONDITIONS COULD BE PRESENT OVERNIGHT BUT SHOULD LIFT EARLY TOMORROW. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 96 74 97 / 7 2 5 5 MERIDIAN 69 96 71 95 / 7 3 6 6 VICKSBURG 69 96 71 98 / 6 2 5 6 HATTIESBURG 73 98 74 95 / 16 5 5 9 NATCHEZ 72 95 74 96 / 13 5 4 7 GREENVILLE 70 95 73 98 / 4 2 5 6 GREENWOOD 68 93 72 97 / 4 2 6 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Aug 1, 2:30 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT THU AUG 1 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 021930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 230 PM CDT THU AUG 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY VERY HOT AND HUMID CONDITIONS ARE ANTICIPATED ACROSS THE REGION FRIDAY. THE COMBINATION OF TEMPERATURE AND HUMIDITY WILL CAUSE PEAK AFTERNOON HEAT INDEX VALUES TO REACH BETWEEN 100 AND 105 DEGREES. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY VERY HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE REGION THIS WEEKEND. THE COMBINATION OF TEMPERATURE AND HUMIDITY WILL BRING PEAK AFTERNOON HEAT INDEX VALUES TO NEAR 105 DEGREES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 28
In the hours before
Special weather statement, Aug 1, 5:54 PM CDT, 13 minutes before
MSZ073-074-012325- LAMAR MS-FORREST MS- 554 PM CDT THU AUG 1 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 554 PM CDT THU AUG 1 2013 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHEAST OF HATTIESBURG AT 553 PM CDT...MOVING SOUTH AT 15 MPH. HATTIESBURG HAD A GUST OF 32 MPH WITH THIS STORM. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN CENTRAL FORREST AND EAST CENTRAL LAMAR COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3116 8942 3136 8937 3130 8914 3109 8917 TIME...MOT...LOC 2253Z 017DEG 14KT 3124 8927 MRM
Special weather statement, Aug 1, 5:56 PM CDT, 11 minutes before
MSZ073-074-012325- LAMAR MS-FORREST MS- 556 PM CDT THU AUG 1 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 556 PM CDT THU AUG 1 2013 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHEAST OF HATTIESBURG AT 553 PM CDT...MOVING SOUTH AT 15 MPH. HATTIESBURG HAD A GUST OF 43 MPH WITH THIS STORM. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN CENTRAL FORREST AND EAST CENTRAL LAMAR COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3116 8942 3136 8937 3130 8914 3109 8917 TIME...MOT...LOC 2253Z 017DEG 14KT 3124 8927 MRM
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:54 PM CDT | Special Weather Statement | JAN | Forrest | 31 min |
| Aug 1, 5:56 PM CDT | Special Weather Statement | JAN | Forrest | 29 min |
| Aug 1, 6:27 PM CDT | Special Weather Statement | JAN | Marion | 28 min |
| Aug 1, 6:58 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.